Alert archive / Minnesota / Special Weather Statements in 2012

Special Weather Statement, NWS Duluth, MN

July 6, 2012Aitkin County, Carlton County, Saint Louis County, Minnesota

NWS Duluth, MN issued this special weather statement at Jul 6, 2012, 10:21 AM CDT for Aitkin County, Carlton County, Saint Louis County, Minnesota. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 6, 2012, 10:21 AM CDT (15:21 UTC)
Expired
Jul 6, 2012, 11:15 AM CDT
In force
54 min
Issued by
NWS Duluth, MN

Counties Aitkin County, MN, Carlton County, MN, Saint Louis County, MN

The radar

The Duluth radar (KDLH), 63 km from the middle of the area, began a volume at 15:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

International Fa, MN (KINL), launched 12:00Z, 3.4 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, International Fa, MN at 12:00Z on 2012-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, International Fa, MN at 12:00Z on 2012-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -56 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1713 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
-56 m²/s²
0-3 km storm-relative helicity
13 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

332 
WWUS83 KDLH 061521
SPSDLH

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
1021 AM CDT FRI JUL 6 2012

MNZ018-019-026-035>038-061615-
CARLTON/SOUTH ST. LOUIS-CENTRAL ST. LOUIS-NORTH ITASCA-NORTHERN
AITKIN-PINE-SOUTH AITKIN-SOUTH ITASCA-
1021 AM CDT FRI JUL 6 2012

...STRONG THUNDERSTORMS MOVING NORTHEAST THROUGH AITKIN AND ITASCA 
COUNTIES...

AT 1019 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM TACONITE TO 4 MILES
WEST OF SWAN RIVER TO MALMO...MOVING NORTHEAST AT 55 MPH.

THESE STORMS ARE CAPABLE OF PRODUCING WIND GUSTS UP TO 45 
MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...AND BRIEF HEAVY 
DOWNPOURS.

* THUNDERSTORMS WILL BE NEAR...
  SWAN RIVER AND SHESHEBEE BY 1025 AM...
  WAWINA AND PENGILLY BY 1030 AM...
  TAMARACK AND SILICA BY 1035 AM...
  LEETONIA AND KELLY LAKE BY 1040 AM...
  WRIGHT AND RONALD BY 1045 AM...
  TOIVOLA AND GOWAN BY 1050 AM...
  MEADOWLANDS AND KINNEY BY 1055 AM...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

LAT...LON 4702 9342 4736 9353 4781 9221 4746 9210
      4661 9236 4623 9344 4624 9363

$$

MELDE

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Duluth, MN wrote its last area forecast discussion before this special weather statement went out at Jul 6, 6:43 AM CDT, 3 hours 38 minutes earlier.

Area forecast discussion, Jul 6, 6:43 AM CDT, 3 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DULUTH MN
643 AM CDT FRI JUL 6 2012

.AVIATION...12Z ISSUANCE...
WIDESPREAD RAIN WITH EMBEDDED THUNDERSTORMS WILL SPREAD EAST OVER
THE REGION THROUGH THE MORNING. LOW END VFR CEILINGS AROUND 3-4
KFT WILL BE COMMON TODAY WITH PERIODS OF MVFR VSBYS/CEILINGS
ALONG WITH GUSTY WINDS IN THE RAIN/STORMS. A FEW STRONG TO SEVERE
STORMS WILL BE POSSIBLE TODAY...MAINLY ALONG A LINE FROM KBRD TO
KDLH TO KHYR. THE RAIN/STORMS WILL END WITH IMPROVING CONDITIONS
FROM THE NORTH LATE IN THE TAF PERIOD.

&&

.PREV DISCUSSION... /ISSUED 349 AM CDT FRI JUL 6 2012/

SHORT TERM...

TODAY THROUGH SATURDAY AFTERNOON...

MAIN FORECASTING CONCERNS IN THE SHORT TERM ARE FOCUSED AROUND THE
POTENTIAL FOR THUNDERSTORMS THIS AFTERNOON...A FEW POSSIBLY
SEVERE...ACROSS THE SRN COUNTIES OF THE NORTHLAND...AND ALSO THE
POSSIBILITY OF HEAVY RAINFALL ACROSS ALL OF NE MN AND NW WI TODAY
AND TONIGHT.

HIGH PRESSURE ALOFT CONTINUES TO BE POSITIONED OVER THE MID MS
VALLEY REGION THIS MORNING AS A SFC LOW DEVELOPS ACROSS WRN SD/NE
AND A LARGE MCS RIDES EWD ALONG THE NRN EDGE OF THE LOW/E-W
ORIENTED STATIONARY FRONT...WHICH EXTENDS EWD INTO SRN MN.

THE STATIONARY/WARM FRONT WILL LIFT NWD INTO CENTRAL MN/WI TODAY
WITH THE MAIN SFC LOW TRACKING EWD ALONG THE BOUNDARY AND A ROBUST
AMOUNT OF MOISTURE ADVECTING NWD AHEAD OF THE LOW INTO THE
WARM/UNSTABLE SECTOR OF SRN MN/WI. A NUMBER OF INGREDIENTS WILL
COME TOGETHER THIS AFTERNOON/EVENING THAT WILL ALLOW FOR THE
DEVELOPMENT OF STRONG TO SEVERE CONVECTION ACROSS AREAS OF
MN...AND EVENTUALLY SPREAD INTO NRN WI TONIGHT. LARGE SCALE
FORCING WILL BE SUFFICIENT FOR STRONG UPWARD MOTION...WITH MUCH OF
THE UPPER MIDWEST IN THE RRQ OF THE UPPER JET AND THE PASSAGE OF A
SHARP 500MB S/W AND ASSOCIATED VORT MAX. IN THE MID LEVELS...A
STRONG AREA OF F-GEN IS EXPECTED TO DEVELOP OVER W-CENTRAL MN AND
TRANSITION EWD IN RESPONSE TO THE FORMATION OF A STRONG BAROCLINIC
ZONE AS WARM AIR ADVECTS NWD OVER ERN NE/WRN IA INTO SRN
MN...AND COUPLES WITH A LARGE COLD POOL OVER ERN ND/FAR NW MN
FROM THE REMNANTS OF THE MCS MOVING THROUGH THE CENTRAL DAKOTAS.

CURRENTLY THERE IS AN AREA OF ELEVATED CONVECTION THAT HAS
DEVELOPED OVER MUCH OF NW MN AHEAD OF THE APPROACHING MCS...MAINLY
IN RESPONSE TO STRONG WAA/MOISTURE TRANSPORT NORTH OF THE
STATIONARY FRONT. THIS CONVECTION WILL LIKELY CONTINUE THIS
MORNING AND GRADUALLY SPREAD EWD ACROSS THE NORTHLAND. THE MAIN
CONCERN WILL BE THE RAPID SURFACE BASED CONVECTIVE DEVELOPMENT
THAT IS EXPECTED TO BEGIN THIS AFTERNOON ALONG OR JUST SOUTH OF
THE WARM FRONT IN WRN/CENTRAL MN. 40-50 KTS OF DEEP LAYER SHEAR
COMBINED WITH ML CAPE VALUES 2000-3000 J/KG...STEEP LOW LEVEL
LAPSE RATES AND SUFFICIENT MOISTURE WILL ALLOW FOR THUNDERSTORMS
CAPABLE OF PRODUCING LARGE HAIL...DAMAGING WINDS AND POSSIBLY A
FEW TORNADOES. THE MAIN AREA OF CONCERN APPEARS TO BE ALONG A
CORRIDOR FROM ALEXANDRIA...TO NEAR BRAINERD/LITTLE FALLS TO
HINCKLEY...AND EVENTUALLY EWD TO PHILLIPS AND SECTIONS OF NRN WI.
THE EXACT LOCATION AND NWD PUSH OF THIS BOUNDARY WILL PLAY A LARGE
ROLE IN DETERMINING THE AREA THAT WILL SEE THE STRONGEST
CONVECTIVE DEVELOPMENT.

THE OTHER CONCERN TODAY WILL BE THE TRACK OF THIS MCS...CURRENTLY
IN THE WRN DAKOTAS. THE COMBINATION OF THIS BROAD AREA OF MDT
RAINFALL AND MORNING/AFTERNOON CONVECTION WILL ALLOW FOR UPWARDS
OF 1-2 INCHES OF WIDESPREAD RAINFALL ACROSS THE NORTHLAND. LOCALLY
HIGHER AMTS ARE NOT OUT OF THE QUESTION EITHER. MUCH OF THE REGION
IS ALREADY SATURATED FROM RECENT HEAVY RAINS...SO RAPID
ACCUMULATIONS FROM THESE STORMS TODAY COULD PROVE DETRIMENTAL TO
SOME AREAS.

HIGH PRESSURE BUILDS IN QUICKLY BEHIND THE DEPARTING SYSTEM LATE
TONIGHT AND DRIES CONDITIONS OUT. SATURDAY WILL BE A VERY PLEASANT
DAY WITH MOSTLY SUNNY SKIES...HIGHS IN THE LOWER 80S AND A LIGHT
NORTH WIND.

LONG TERM...

SATURDAY NIGHT THROUGH FRIDAY...

A BUILDING RIDGE OVER THE WRN CONUS RESULTS IN A WAVY NORTHWEST FLOW
ALOFT TO DOMINATES THE EXTENDED FCST...WITH SURFACE HIGHER PRESSURE
AND NEAR NORMAL TEMPERATURES. LONG TERM MODELS IN AGREEMENT THAT A
FEW FAST MOVING SHORT WAVES TRACK OVER THE FORECAST AREA THROUGH THE
WEEK PROVIDING A FEW SHOTS AT ISOLATED SHOWERS/TSTORMS. ALTHOUGH
MODELS ARE KNOW FOR POOR PERFORMANCE IN TIMING AND TRACK OF THESE
FAST MOVING WAVES IN THE EXTENDED...HAVE KEPT BROADBRUSH SMALL POPS
SUNDAY...AND AGAIN WED.

&&

.POINT TEMPS/POPS...
DLH  75  58  77  58 /  80  80  10  10
INL  73  54  80  54 /  70  10  10  20
BRD  78  59  81  60 /  80  70  10  10
HYR  86  58  79  54 /  60  70  10  10
ASX  78  57  76  55 /  50  80  10  10

&&

.DLH WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
LS...NONE.
&&

GRANING
Hazardous weather outlook, Jul 6, 4:17 AM CDT, 6 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DULUTH MN
417 AM CDT FRI JUL 6 2012

MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-071030-
KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE-
NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE-
SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA-
SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN-
CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON-
BURNETT-WASHBURN-SAWYER-PRICE-
417 AM CDT FRI JUL 6 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA AND
NORTHWEST WISCONSIN.

...SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT...

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE EXPECTED TODAY ACROSS MUCH OF THE REGION. SOME
OF THESE STORMS THAT DEVELOP THIS AFTERNOON AND EVENING FROM
AROUND THE BRAINERD LAKE REGION EASTWARD TO HINCKLEY AND INTO
NORTHWEST WISCONSIN COULD BECOME SEVERE...WITH LARGE HAIL AND
DAMAGING WINDS THE MAIN THREATS. THERE IS ALSO THE POTENTIAL FOR A
FEW TORNADOES. ALSO...HEAVY RAIN IS VERY LIKELY ALONG AND NORTH
OF A LINE FROM PARK RAPIDS TO MOOSE LAKE TO BUTTERNUT...INCLUDING
THE TWIN PORTS AREA. PLEASE MONITOR THE FORECAST AND ANY UPDATES
THROUGHOUT THE DAY AND THIS EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORMS ARE POSSIBLE SUNDAY ACROSS NORTHEAST MINNESOTA.
SEVERE WEATHER IS NOT EXPECTED WITH THESE STORMS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT.

LSZ121-140>148-071030-
BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN-
GRAND MARAIS TO TACONITE HARBOR MN-
TACONITE HARBOR TO SILVER BAY HARBOR MN-
SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN-
DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI-
SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI-
417 AM CDT FRI JUL 6 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
WESTERN LAKE SUPERIOR.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE LIKELY ACROSS WESTERN LAKE SUPERIOR TODAY AND
TONIGHT. A FEW OF THESE STORMS COULD BECOME SEVERE...MAINLY AROUND
THE TWIN PORTS AREA AND ALONG THE SOUTH SHORE.

NORTHEAST WINDS WILL BECOME GUSTY LATE THIS AFTERNOON FROM AROUND
TWO HARBORS EASTWARD ALONG THE BAYFIELD PENINSULA AND ACROSS THE
SOUTH SHORE OF LAKE SUPERIOR. A SMALL CRAFT ADVISORY MAY BE
NEEDED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

WEAK THUNDERSTORMS ARE POSSIBLE SUNDAY AFTERNOON.

TENTINGER

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS:
HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)

In the hours before

Special weather statement, Jul 6, 6:56 AM CDT, 3 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
656 AM CDT FRI JUL 6 2012

MNZ019-020-034>038-WIZ001-061300-
CARLTON/SOUTH ST. LOUIS-CENTRAL ST. LOUIS-CROW WING-DOUGLAS-NORTHERN
AITKIN-PINE-SOUTH AITKIN-SOUTHERN LAKE/NORTH SHORE-
656 AM CDT FRI JUL 6 2012

...CLUSTER OF STRONG THUNDERSTORMS APPROACHING THE TWIN PORTS...

AT 650 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES NORTH OF
CROMWELL TO DADS CORNER TO 16 MILES WEST OF ERSKIN LAKE...MOVING EAST
AT 35 MPH.

THESE STORMS ARE CAPABLE OF PRODUCING PEA SIZE HAIL...WIND GUSTS UP
TO 30 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY
DOWNPOURS PRODUCING A QUARTER TO HALF AN INCH IN AN HOUR...

* THUNDERSTORMS WILL BE NEAR...
  AUTOMBA AND CROMWELL BY 700 AM...
  RONALD BY 705 AM...
  BROOKSTON BY 715 AM...
  PINE CENTER AND BURNETT BY 720 AM...
  KETTLE RIVER AND SAGINAW BY 725 AM...
  SAWYER AND GARRISON BY 730 AM...
  TWIG BY 735 AM...
  DULUTH BY 800 AM...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

LAT...LON 4615 9307 4614 9343 4624 9344 4624 9380
      4615 9382 4615 9411 4642 9380 4682 9322
      4704 9191 4656 9227 4606 9267 4604 9307

TENTINGER
Special weather statement, Jul 6, 8:49 AM CDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
849 AM CDT FRI JUL 6 2012

MNZ020-037-038-WIZ001-002-006-007-061430-
BAYFIELD-BURNETT-CARLTON/SOUTH ST. LOUIS-DOUGLAS-PINE-SOUTHERN
LAKE/NORTH SHORE-WASHBURN-
849 AM CDT FRI JUL 6 2012

...THUNDERSTORMS AFFECTING THE TWIN PORTS..

AT 845 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM MUNGER TO 5 MILES
EAST OF RIVERSIDE...MOVING EAST AT 40 MPH.

THESE STORMS ARE CAPABLE OF PRODUCING WIND GUSTS UP TO 30
MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING AND HEAVY RAIN...

LOCATIONS IMPACTED INCLUDE...
  DULUTH...             MINONG FLOWAGE...
  CHESTER PARK DULUTH...                      DULUTH...
  ARNOLD...             SUPERIOR...
  SAINT CROIX FLOWAGE...                      SOUTH RANGE...
  LESTER PARK DULUTH... LAKEWOOD TWP...       WASCOTT...
  SOLON SPRINGS...      HAWTHORNE...          GORDON...
  BENNETT...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

LAT...LON 4676 9256 4700 9176 4695 9174 4686 9196
      4678 9207 4673 9204 4669 9196 4670 9182
      4674 9170 4672 9166 4622 9150 4607 9227

STEWART
Special weather statement, Jul 6, 9:10 AM CDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
910 AM CDT FRI JUL 6 2012

MNZ033-061500-
SOUTH CASS-
910 AM CDT FRI JUL 6 2012

...STRONG THUNDERSTORM HEADED TOWARD SOUTHERN CASS COUNTY...

AT 903 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 24 MILES SOUTHWEST OF ESTERDY...MOVING NORTHEAST
AT 40 MPH.

THIS STORM IS CAPABLE OF PRODUCING WIND GUSTS UP TO 40
MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...AND BRIEF HEAVY
DOWNPOURS.

* THE THUNDERSTORM WILL BE NEAR...
  ESTERDY BY 940 AM...
  LEADER AND POPLAR BY 945 AM...
  CASINO BY 950 AM...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4660 9479 4672 9450 4635 9434 4631 9458
      4635 9466 4634 9473 4638 9478 4640 9479
      4658 9480

MELDE
Special weather statement, Jul 6, 9:42 AM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
942 AM CDT FRI JUL 6 2012

MNZ025-026-034>036-061530-
CROW WING-NORTH CASS-NORTHERN AITKIN-SOUTH AITKIN-SOUTH ITASCA-
942 AM CDT FRI JUL 6 2012

...STRONG THUNDERSTORMS AFFECTING BRAINERD LAKES REGION...

AT 937 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BOY RIVER TO 6 MILES
NORTHEAST OF MISSION TO SHEPHARD...MOVING EAST AT 45 MPH.

THESE STORMS ARE CAPABLE OF PRODUCING PEA SIZE HAIL...WIND GUSTS UP
TO 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING AND HEAVY DOWNPOURS.

* THUNDERSTORMS WILL BE NEAR...
  PINE KNOLL AND PINE CENTER BY 950 AM...
  AITKIN BY 955 AM...
  WEALTHWOOD AND WAUKENABO BY 1000 AM...
  PALISADE AND HILL CITY BY 1005 AM...
  MALMO AND KIMBERLY BY 1010 AM...
  GUNN BY 1015 AM...
  BLACKBERRY AND MCGREGOR BY 1020 AM...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

LAT...LON 4723 9422 4723 9308 4615 9308 4614 9343
      4624 9344 4624 9380 4615 9382 4615 9420

BERDES
Special weather statement, Jul 6, 9:44 AM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
944 AM CDT FRI JUL 6 2012

WIZ001>003-008-061500-
ASHLAND-BAYFIELD-DOUGLAS-SAWYER-
944 AM CDT FRI JUL 6 2012

...THUNDERSTORMS AFEFCTING NORTHWEST WISCONSIN...

AT 942 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST OF
BARNES TO HAYWARD...MOVING EAST AT 40 MPH.

THESE STORMS ARE CAPABLE OF PRODUCING WIND GUSTS UP TO 30 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...

LOCATIONS IMPACTED INCLUDE...
  LITTLE ROUND LAKE...  CHIEF LAKE...         IRON RIVER...
  CABLE...              TEAL LAKE...          LOST LAND LAKE...
  NAMEKAGON LAKE...     INO...                GRAND VIEW...
  DRUMMOND...           CHIPPEWA LAKE...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

LAT...LON 4590 9153 4662 9156 4669 9087 4667 9086
      4660 9093 4662 9087 4661 9085 4597 9070

STEWART
Special weather statement, Jul 6, 10:21 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
1021 AM CDT FRI JUL 6 2012

MNZ018-019-026-035>038-061615-
CARLTON/SOUTH ST. LOUIS-CENTRAL ST. LOUIS-NORTH ITASCA-NORTHERN
AITKIN-PINE-SOUTH AITKIN-SOUTH ITASCA-
1021 AM CDT FRI JUL 6 2012

...STRONG THUNDERSTORMS MOVING NORTHEAST THROUGH AITKIN AND ITASCA
COUNTIES...

AT 1019 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM TACONITE TO 4 MILES
WEST OF SWAN RIVER TO MALMO...MOVING NORTHEAST AT 55 MPH.

THESE STORMS ARE CAPABLE OF PRODUCING WIND GUSTS UP TO 45
MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...AND BRIEF HEAVY
DOWNPOURS.

* THUNDERSTORMS WILL BE NEAR...
  SWAN RIVER AND SHESHEBEE BY 1025 AM...
  WAWINA AND PENGILLY BY 1030 AM...
  TAMARACK AND SILICA BY 1035 AM...
  LEETONIA AND KELLY LAKE BY 1040 AM...
  WRIGHT AND RONALD BY 1045 AM...
  TOIVOLA AND GOWAN BY 1050 AM...
  MEADOWLANDS AND KINNEY BY 1055 AM...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

LAT...LON 4702 9342 4736 9353 4781 9221 4746 9210
      4661 9236 4623 9344 4624 9363

MELDE

The office that day

Everything else NWS Duluth, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 4:03 AM CDTSpecial Weather StatementDLHCass42 min
Jul 6, 4:47 AM CDTSpecial Weather StatementDLHCass, Crow Wing43 min
Jul 6, 5:33 AM CDTSpecial Weather StatementDLHAitkin, Cass, Crow Wing42 min
Jul 6, 6:56 AM CDTSpecial Weather StatementDLHAitkin, Carlton, Pine64 min
Jul 6, 9:10 AM CDTSpecial Weather StatementDLHWadena50 min
Jul 6, 9:42 AM CDTSpecial Weather StatementDLHAitkin, Crow Wing48 min
Jul 6, 11:22 AM CDTSpecial Weather StatementDLHLake53 min
Jul 6, 11:40 AM CDTSpecial Weather StatementDLHLake65 min
Jul 6, 12:24 PM CDTAreal Flood AdvisoryDLHAitkin, Cass, Crow Wing, Itasca7 hr
Jul 6, 8:49 AM CDTSpecial Weather StatementDLHDouglas41 min
Jul 6, 9:44 AM CDTSpecial Weather StatementDLHBayfield16 min
Jul 6, 10:23 AM CDTSpecial Weather StatementDLHAshland52 min
Jul 6, 6:49 PM CDTSpecial Weather StatementDLHAshland, Iron, Price, Sawyer, Washburn41 min

Nearby

Special Weather Statements in Minnesota, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.